Hail, Cass
- When
- June 12, 12:24 PM CST
- Where
- Cass County, 3 mi E of Cedar Creek
- Measured
- 0.75 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.033, -96.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 2:45 AM CST, 9 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 AM CDT SAT JUN 12 2004 .DISCUSSION... THUNDERSTORM CHANCES/TIMING MAIN FCST ISSUE THROUGH TUESDAY AS NEBRASKA REMAINS ON SRN END OF WRLYS. ALTHOUGH THERE ARE QPF DIFFERENCES/ISSUES BETWEEN ETA AND GFS...A GENERAL SIMILARITY BETWEEN THE TWO DOES LEAD TO A LITTLE HIGHER CONFIDENCE IN HOW SYNOPTIC PATTERN COULD EVOLVE INTO EARLY NEXT WEEK. HOWEVER...CONVECTIVE OUTFLOW/DEBRIS CLOUDS COULD SIGNIFICANTLY AFFECT FCST. NONETHELESS... SHORT TERM...QUESTION APPEARS HOW SOON CONVECTION WILL DVLP TDA. WK CDFNT/DRYLINE THAT PUSHED THRU ENTIRE CWA IS WASHING OUT AND STLT IMAGES AND SFC OBS SHOWED INCREASING SFC DWPTS SPREADING BACK TWD CWA. ISENTROPIC LIFT NEAR 700 MB/850 MB THETA E ADVCTN WAS CAUSING SVRL AREAS OF ACCAS APPEARING CLOUD MASSES OVR WRN NEBR/WRN KS AND LOCAL AREA 88DS INDICATED SVRL WEAK BOUNDARIES LIFTING MOSTLY NWD INTO AND ACRS SRN NEBR. 06Z META HAS HELD OFF DVLPG QPF OVR SRN CWA UNTIL 15Z BUT IT AND THE GFS CONTINUE TO INDICATE A FAIRLY GOOD CHANCE OF SOME SHOWERS/TSTMS DVLPG BY 18Z. SO EVEN THOUGH EARLY MORNING TSTMS CHANCES MAY BE A LTL LESS...DID KEEP 30-40 POPS BEGINNING AT 17Z ACRS THE S. ACTIVE SVR WEATHER AFTN POSSIBLY SETTING UP OVR PORTIONS OF THE CWA AS SHORT WV TROF MOVG ACRS WRN CO SHOULD BE ARRIVING AROUND MAX HEATING WITH WARM FRONT PRBLY OVR SERN NEBR. BOOSTED POPS THIS AFTN SERN ZONES. GFS CONTINUES LIFTING QPF BULLSEYE NEWD TNGT WHILE META FOCUSES IT ALONG AND DROPS IT SEWD INTO MOISTURE AXIS. THE ETAS SOLUTION SEEMS MOST PLAUSIBLE FOR HEAVY RAIN TNGT. SOME SECONDARY QPF MAX WILL PRBLY SHIFT NEWD ASSOCD WITH ELEVATED CONVECTION AIDED BY LIFT GENERATED BY RIGHT REAR ENTRANCE REGION OF A JET LIFTING INTO WRN GRTLKS. THUS KEPT POPS IN LIKELY CATEGORY INTO TNGT ACRS A LARGE PART OF THE CWA. A PROBABLE MINIMUM IN PCPN CHCS MUCH OF SUNDAY AS ATMOSPHERE RECOVERS FM TDAS/TNGTS CONVECTION ALTHO SOME REDVLPMENT POSSIBLE IN THE AFTN SERN ZONES NEAR POSSIBLE LOCATION OF WARM FRONT. KEPT SLGT CHC ALL ZONES EXCEPT SE WHERE CONTD IN CHC CATEGORY. SHOULD BE A LTL COOLER SUNDAY COMPARED TO TODAY DUE TO WEAK COOL ADVCTN. GENERALLY A BLEND BETWEEN GFS/ETA/PREV FCST. WEAK WARM/MOIST ADVCTN FCST BY ETA/GFS SUN NGT INTO MONDAY WARRANTS A CONTINUATION IN PCPN CHCS AND SLGTLY WARMER HIGHS MONDAY. GFS IS SLOWER WITH NEXT FRONTAL PASSAGE...NOW NOT FORECASTING ITS ARRIVAL THROUGH THE OAX CWA UNTIL LATE TUE. THIS SOLUTION IS SUPPORTED BY ETA BUT NOT BY LATEST OPERATIONAL ECMWF. DECIDED TO LEAN TOWARD THE GFS/ETA AND THUS ADDED POPS WITH FROPA TUE AND RAISED TEMPS SLGTLY SE ON TUE AND COOLED MOST AREAS A LITTLE ON WED. CONFIDENCE DECREASES REST OF EXTENDED IN HOW SFC PATTERN WL PLAY OUT AS GFS CONTS WK HIGH PRES OVR MO VALLEY WITH A MODERATE WNWLY UPR FLOW. MADE LTL/NO CHANGES TO TEMPS OR POPS THOSE PDS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT SAT JUN 12 2004 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD. LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. STRONG INSTABILITY AND AN UPPER LEVEL DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON INTO LATE EVENING. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 1136 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE STRONGER STORMS. VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES NORTH INTO THE REGION FROM KANSAS AND MISSOURI. STRONG THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO CONTINUE INTO THE EVENING. DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS... A CONFERENCE CALL WILL NOT BE SCHEDULED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN THURSDAY. THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS AFTERNOON AND EVENING. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1129 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL 9 NE TOBIAS 40.51N 97.22W
06/12/2004 0.75 INCH SALINE NE TRAINED SPOTTER
8 MILES EAST OF MILIGAN
1115 AM HAIL 3 S TOBIAS 40.38N 97.34W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JEKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1231 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1228 AM TORNADO 5 W CEDAR BLUFFS 41.40N 96.71W
06/12/2004 SAUNDERS NE FIRE DEPT/RESCUE
HIGHWAY 77 AND COUNTY ROAD 10
&&
JEKThe Omaha radar (KOAX), 41 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405187.